Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had intercourse. Took contraceptive pill. Having spotting. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5865 Questions
Question
Hi,
I am 25 yrs old. I had coitus with my fiance twice in a week and had the emergency contraceptive pill(iPill) just after the intercourse ie. i had two pills within a span of 7 days. I got my periods the very same day i had sex with him the second time and it was a week earlier than it was supposed to come. Generally my periods last for about XXXXXXX 5 to 6 days with very less spotting in the last two days. But this time i had blood spots even in the 7th and 8th day and very less it was. and i think its kinda stopped and i m getting the normal clear discharge after period on the 9th day. I just wanted to confirm whether everything is normal with me? and was the spotting is just the side effect of the ipill i have taken,And how often i can take the ipill?And was it what i had was the normal period or withdrawal bleeding(Fake period) as a result of the consumption of ipill.
Posted Sun, 8 Sep 2013 in Women's Health
 
 
Answered by Dr. Shanti Vennam 49 minutes later
Brief Answer:
Menstrual disturbances are a side effect of pill.

Detailed Answer:
Hi,

Thanks for writing to us.

Use of emergency pill causes disruption of the hormonal milieu and this can lead to withdrawal bleeding as well as to delayed periods. Since you had the pills twice in the same cycle, you would have irregularity for a couple of cycles. You would be definitely protected as the safety is almost 100% when the pill is taken within the stipulated time.

Emergency pills should be used rarely, only once or twice a year; it would be ideal if you can use a regular contraception instead. If you do not see your regular period within two weeks of your expected cycle, you should see your gynecologist for complete evaluation.

Hope your query is answered. Please feel free to contact if you need further clarifications. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Had intercourse. Took contraceptive pill. Having spotting. Pregnant? 9 minutes later
Hi doctor,
Thanks for answering my Question. Just wanted to confirm the period i had for about 7 to 8 days is the actual menstrual period or not?. It was like the normal regular way that i always used to have and the only abnormality was the unusual spotting, and the period that happened a week earlier than expected. So can you please confirm that whether that was a fake period or the normal menstrual period to confirm that i am not pregnant.
 
 
Answered by Dr. Shanti Vennam 9 minutes later
Brief Answer:
It is more likely to be an early period.

Detailed Answer:
Hi,

Thanks for writing back.

In the current scenario, it is more likely that your menstrual cycle had advanced due to heavy hormonal intake and this also could be the reason for prolonged spotting. As such, the chances of conception are almost nil since you have taken the pills soon after intercourse. Yet, you may go for the serum beta-hCG measurement 2-3 weeks after the last intercourse to confirm/exclude pregnancy, if you are worried about failure. Your next period may get delayed by about a couple of weeks and if you still do not have it please get further investigations like a trans-vaginal sonogram and a specialist' opinion.

Hope I have clarified your doubt. Please get back if you have further queries. I will be ready to help.

regards.
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: Had intercourse. Took contraceptive pill. Having spotting. Pregnant? 9 minutes later
Hi,
Thanks again for answering my question. Just wanted to Know one more thing, if my partner ejaculates outside, then can the usage of condoms be 100percent? Is it safe if i am not using any other contraceptives other than condoms and the partner ejaculates outside when he is about to come.
 
 
Answered by Dr. Shanti Vennam 25 minutes later
Brief Answer:
Condom has an efficacy of 98% but 15% failure rate

Detailed Answer:
Hi,

Thanks for writing again.

Condoms have an efficacy of around 98% but have a failure rate of up to 15%. Pre-ejaculate contains enough sperms to cause conception and hence it is advisable to use additional precautions. You may use any contraceptive that is suitable to you; oral pills are a good measure, so are depo shots and implants; barrier methods may also be used and these are the safest. You may consult a specialist who will suggest a method that is suitable for you after a complete evaluation.

Hope all your queries have been answered. Please contact if you have any further queries.

Wish you good health.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor